Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood advisory at Feb 12, 2021, 9:14 PM CST for Pike County, Mississippi. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2021, 9:14 PM CST (03:14 UTC)
- Expired
- Feb 13, 2021, 2:30 AM CST
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 15.78 ft at Feb 12, 2021, 7:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
462 WGUS84 KLIX 130314 RRA FLSLIX Flood Advisory National Weather Service New Orleans LA 914 PM CST Fri Feb 12 2021 ...The National Weather Service in New Orleans has issued a Flood Advisory for the following rivers in Mississippi... Tangipahoa River At Osyka affecting Pike County. Tangipahoa River At Osyka affecting Pike County. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...elevated river levels are forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. The next statement will be issued Saturday morning at 915 AM CST. && MSC113-131515- /O.NEW.KLIX.FL.Y.0002.210213T0314Z-210213T1800Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 914 PM CST Fri Feb 12 2021 The National Weather Service in New Orleans has issued a * Flood Advisory for the Tangipahoa River At Osyka. * From this evening to Saturday afternoon. * At 9:00 PM CST Friday the stage was 14.5 feet. * Action stage is 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Wednesday evening. * Impact...At 15.0 feet, Pastures and woodlands along with some crop land near the river will be inundated. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$ MSC113-131515- /O.NEW.KLIX.FL.Y.0001.210213T0314Z-210213T1800Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 914 PM CST Fri Feb 12 2021 The National Weather Service in New Orleans has issued a * Flood Advisory for the Tangipahoa River At Osyka. * From this evening to Saturday afternoon. * At 9:00 PM CST Friday the stage was 14.5 feet. * Action stage is 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Wednesday evening. * Impact...At 15.0 feet, Pastures and woodlands along with some crop land near the river will be inundated. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$ GP
1 follow-up statement
357 WGUS84 KLIX 130830 FLSLIX Flood Advisory National Weather Service New Orleans LA 230 AM CST Sat Feb 13 2021 ...The Flood Advisory is cancelled for the following rivers in Mississippi... Tangipahoa River At Osyka affecting Pike County. MSC113-130930- /O.CAN.KLIX.FL.Y.0002.000000T0000Z-210213T0830Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 230 AM CST Sat Feb 13 2021 ...The Flood Advisory for the Tangipahoa River At Osyka has been cancelled... The Flood Advisory is cancelled for the Tangipahoa River At Osyka. * At 2:00 AM CST Saturday the stage was 14.0 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 8.5 feet Wednesday evening. && LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at Feb 12, 4:20 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 12, 4:20 PM CST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 420 PM CST Fri Feb 12 2021 .SHORT TERM... Showers have been mostly offshore and should remain there with maybe a stray one here and there on land. So now to the part where everyone is interested in. Unfortunately, there is still a lot of uncertainty in the forecast for any winter precip, but there is some confidence increasing of *some* impacts in the area. Based on probabilistic guidance from the NBM, a decent chunk of of the area roughly a line north of Picayune to Hammond to Houma has at least a 10% with increasing percentage moving northward. Based on model soundings, the cold air is rather shallow, so thinking the precip type will likely be freezing rain. Ice accumulations was introduced into the forecast but still really want to stress that there is a lot of uncertainty and depending on how far south the cold goes, areas could be impacted with at least a glazing of ice, or puddles freezing. Snow looks to be unlikely at this time because the warm layer aloft is fairly deep. Overall, due to all the uncertainty on top of us being right on the cusp where winter precip is, holding off on any winter headlines for now to be reassessed in tomorrow's forecast package. .LONG TERM... Strong high pressure with arctic cold mass over the midwest draping down southward will bring quite a strong cold snap for the area with freezes likely across most of the area with some hard freezes possible. Another round of rain on Wednesday looks likely. Thankfully it's only cold rain on this round. The cold temperatures will continue through the end of the work week. && .AVIATION... Widespread MVFR/IFR conditions will be sticking around for the forecast period. Bulk of the showers and thunderstorms has moved eastward and offshore, but a few showers are still popping up here and there. Ceilings will remain the low and overcast with little to no improvement. && .MARINE... Period of elevated northerly winds will begin for the coastal waters starting tonight. Will be stepping up current small craft exercise caution to a small craft advisory starting from the west of the MS River then eastward through tomorrow. Extension may be needed since the pressure gradient will remain pretty strong. && .PRELIMINARY POINT TEMPS/POPS... MCB 34 44 33 45 / 30 40 20 40 BTR 38 45 37 46 / 30 30 20 30 ASD 41 51 38 53 / 50 50 20 30 MSY 44 50 42 52 / 50 50 20 20 GPT 43 52 41 55 / 70 70 20 30 PQL 43 53 41 55 / 70 80 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && BL
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:14 PM CST | River Flood Advisory | LIX | Pike | 5 hr |
| Feb 13, 4:06 AM CST | Winter Storm Watch | LIX | Amite, Pike, Walthall, Wilkinson | 24 hr |
| Feb 13, 6:52 AM CST | River Flood Warning | LIX | Pearl River | 13 hr |
| Feb 13, 10:40 AM CST | River Flood Advisory | LIX | Pearl River | 9 hr |
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.